Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 65, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 26, 2002, 10:31 PM MDT for Larimer County, Colorado. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2002, 10:31 PM MDT (04:31 UTC)
- Expired
- Aug 26, 2002, 11:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 53 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 3906 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS55 KBOU 270431
SVRDEN
COC069-270530-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1030 PM MDT MON AUG 26 2002
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO
* UNTIL 1130 PM MDT
* AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 19 MILES NORTHEAST OF LIVERMORE...OR ABOUT 17
MILES SOUTHWEST OF CHEYENNE. ANOTHER SEVERE THUNDERSTORM WAS 5 MILES
SOUTHWEST OF POUDRE PARK. THE STORMS WERE MOVING NORTHEAST AT 20
MILES AN HOUR.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
LIVERMORE...MISHOWAKA...POUDRE PARK AND VIRGINIA DALE.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4065 10542 4066 10523 4083 10495 4101 10495
4100 10539
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:25 PM MDT, 7 hours 6 minutes earlier.
Area forecast discussion, Aug 26, 3:25 PM MDT, 7 hours 6 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 325 PM MDT MON AUG 26 2002 SHORT TERM: A GENERALLY STABLE UPPER AIR PATTERN IS GOING TO SET UP THE OPPORTUNITY FOR AFTERNOON AND NOCTURNAL SHOWERS AND THUNDERSTORMS THE NEXT SEVERAL DAYS. AN UPR LVL RIDGE AXIS WILL BE CENTERED OVR CO AND NM WHILE UPR TROFINESS REMAINS OVR THE PAC NW. WHILE THE PATTERN STAYS IN PLACE...LOW LVL MSTR WL BE DRAWN OVR THE PLAINS BY THE RESULTANT SFC TROF OVR THE MTNS. AN UPR LEVEL JET BETWEEN THE UPR TROF AND UPR RIDGE WILL ALSO BE IN PLACE TO HELP ORGANIZE AFTN CONVECTION. SPECIFIC HUMIDITY LEVELS WL BE ARND 6-8 G/KG FOR THE NEXT COUPLE AFTNS. IN THE SHORT TERM...A STRONG BOUNDARY FROM CONVECTION IN NEBRASKA IS MOVG INTO THE NERN PART OF THE STATE THIS AFTN. THIS BOUNDARY WL BE REINFORCED BY SHOWERS WHICH WL DEVELOP ON THE PLAINS TONIGHT AND SHOULD MAKE IT TO THE FOOTHILLS. MOISTURE BEHIND THIS FRONT WL PRODUCE AREAS OF STRATUS IN THE MORNING AND THEN COOL OFF TEMPS ON TUES. AFTN HEATING AND THE WIND SHEAR PROFILE WL ALLOW SHOWERS TO DEVELOP IN THE AFTN AND EVENING. MODELS SHOW MORE QPF ON TUES AFTN THAN FOR THIS AFTN. THE SAME SITUATION WILL BE IN PLACE FOR WED. THRU THE EXTENDED PERIOD...MSTR LVLS GRADUALLY DECREASE AT THE END OF THE WEEK. IT IS DIFFICULT TO REMOVE THE MENTION OF AFTN AND EVENING THUNDERSTORMS BEFORE SATURDAY. TEMPERATURES THROUGH THE NEXT WEEK SHOULD BE CLOSE TO NORMALS FOR LATE AUGUST. MAYBE THE RAIN WL ALSO HELP WITH THE DROUGHT SITUATION. KDRBY .DEN...NONE.
In the hours before
Local storm report, Aug 26, 9:40 PM MDT, 51 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
940 PM MDT MON AUG 26 2002
...PRELIMINARY STORM REPORT FOR AUGUST 26 2002...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0846 PM 3 N CROOK CO 0.75 INCH HAIL
08/26/02 LOGAN
0913 PM 10 N COPE CO 0.75 INCH HAIL
08/26/02 WASHINGTON
0915 PM 4 E HAXTUN CO NON TSTM WIND GUST
08/26/02 PHILLIPS 60 MPH MEASURED BY
SPOTTER
CLBSpecial weather statement, Aug 26, 10:00 PM MDT, 31 minutes before
COZ042-044-046>051-270410- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1000 PM MDT MON AUG 26 2002 ...SEVERE THUNDERSTORM WATCH EXPIRES... THE NATIONAL WEATHER SERVICE IN DENVER HAS ALLOWED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COLORADO COUNTIES... LINCOLN...PHILLIPS...WASHINGTON...SEDGWICK...LOGAN...MORGAN AND NORTHEAST WELD TO EXPIRE AT 1000 PM MDT THIS EVENING. AT 955 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE STILL OCCURRING OVER THE NORTHEASTERN CORNER OF COLORADO...BUT THESE STORMS WERE DECREASING IN STRENGTH AND AREAL COVERAGE. GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:07 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 53 min |
| Aug 26, 9:05 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 30 min |
| Aug 26, 10:57 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 63 min |
| Aug 26, 11:58 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
| Aug 27, 12:33 AM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 42 min |
| Aug 27, 1:17 AM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 58 min |
| Aug 27, 2:19 AM MDT | Severe Thunderstorm Warning | BOU | Elbert | 41 min |
| Aug 27, 2:09 PM MDT | Severe Thunderstorm Warning | BOU | Gilpin | 51 min |
| Aug 27, 2:28 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 47 min |
| Aug 27, 2:52 PM MDT | Tornado Warning | BOU | Jefferson | 38 min |
| Aug 27, 3:18 PM MDT | Tornado Warning | BOU | Arapahoe, Denver, Douglas, Jefferson | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.